Distributions of queue lengths at fixed time traffic signals

Gregory K.S. Mung, Antonio C.K. Poon, Hing Keung William Lam

Research output: Journal article publicationJournal articleAcademic researchpeer-review

26 Citations (Scopus)

Abstract

This paper presents a new model which studies probability distributions of queue lengths at fixed time traffic signals. It extends Haight's model for Poisson arrivals that the arrival distribution during the effective red period is general and the headway between two successive departures is not less than the minimum departure headway. Moreover, the probability generating function of the queue length, at the end of the effective red period, is derived. The probabilities of the queue lengths, at the ends of the effective green, actual red and amber periods, are also obtained. Comparison is made with Haight's model. Finally a case study for the proposed model is reported.
Original languageEnglish
Pages (from-to)421-439
Number of pages19
JournalTransportation Research Part B: Methodological
Volume30
Issue number6
DOIs
Publication statusPublished - 1 Jan 1996

ASJC Scopus subject areas

  • Civil and Structural Engineering
  • Transportation

Cite this